MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE PS FEM LT SZ 5 CEM; ATTUNE IMPLANT : KNEE FEMORAL

DEPUY IRELAND - 9616671 ATTUNE PS FEM LT SZ 5 CEM; ATTUNE IMPLANT : KNEE FEMORAL
Catalog Number 150410105
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, the product in question was planned to be used in the surgery via tka for oa on knee.In the surgery, the foreign substance was found by the surgeon.Since there was a spare, it was opened and used instead.The surgery was completed successfully within 30 minutes surgical delay.No further information is available.
 
Additional Manufacturer Narrative
Product complaint(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "it was reported that on oct.3, 2023, the product in question was planned to be used in the surgery via tka for oa on knee.In the surgery, the foreign substance was found by the surgeon.Since there was a spare, it was opened and used instead.The surgery was completed successfully within 30 minutes surgical delay.No further information is available".The product and photos were returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device and attachment "photo_(b)(4)_(b)(6) hospital (jo202300477)".The depuy synthes team forwarded the device and photos to the depuy cork which conducted a manufacturing investigation.Visual analysis of the returned sample revealed that a foreign material, similar to a thread/shaving was found on the inner tyvek of the involved attune ps fem lt sz 5 cem.The foreign material appeared to be a red shaving but it was not possible to determine the properties of the material; it is wort mentioning that the seal remained intact and the tyvek was not compromised.Based on the manufacturing investigation findings, the root cause of the observed condition of the packaged cannot be attributed to a manufacturing issue and no action is required.The source of the red fiber could not be confirmed to have originated from the manufacturing environment and may have entered the packaging when opened in the field.Refer to the attachment "investigation memo for (b)(4) revision 2 (2).Pdf" for the investigation report.A manufacturing record evaluation was performed for the finished device [150410105 / 3851810] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.The overall complaint was confirmed as the observed condition of the attune ps fem lt sz 5 cem would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device [150410105 / 3851810] number, and no non-conformances / manufacturing irregularities were identified during manufacturing.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Corrected: h3.

Brand Name
ATTUNE PS FEM LT SZ 5 CEM
Common Device Name
ATTUNE IMPLANT : KNEE FEMORAL
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key17929635
Report Number1818910-2023-20863
Device Sequence Number6595587
Product Code JWH
UDI-Device Identifier10603295041627
UDI-Public10603295041627
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number150410105
Device Lot Number3851810
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2023
Supplement Date Received by Manufacturer01/16/2024
04/08/2024
Initial Report FDA Received Date10/13/2023
Supplement Report FDA Received Date01/18/2024
04/09/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown